Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Delayed periods. Had unprotected intercourse. Took Nordette. Got withdrawal bleeding. No pregnancy test done. Am I pregnant?

I had unprotected intercourse with my boyfriend on May 18, '13 (May 10 - start of my period) which is may last day of regular menstruation. No ejaculation happened inside me and my bf confirmed that. I'm getting paranoid cause I'm not yet ready to get pregnant so i researched some contraceptives and Nordette is the only available here in our country. So I took nordette 21(4 pills) and another 4 pills after 12 hrs, within 72 hrs after our intercourse. After 4-5 days (May 24), I got a withdrawal bleeding which happened for 4 days. I haven't got my period yet (June 9 or 10, '13) and I'm two weeks delay now. I haven't take a PT yet. Is there a chance that I'm pregnant? How long does Nordette can delay a period? Please reply to my question 'coz it will really help me to stay calm and not to worry. Thank you.
Mon, 27 Nov 2017
Report Abuse
OB & GYN Specialist 's  Response
Hello,

Following taking contraceptive pill, period may be delayed for 1-2 weeks usually. Here, you need to undergo one blood test for beta-hCG to exclude pregnancy. It is more reliable test than home pregnancy test.

Other reasons are hormonal imbalance, mental stress, over wt, irregular diet habit, pelvic infection etc. You need to consult with gynecologist to get examined once. You may require progesterone pill to induce period in absence of pregnancy.

Take healthy diet, keep bowel habit regular, avoid stress, drink more water, maintain genital hygiene. Practice safe sex in future. Good luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Pelvic infection


Delayed periods. Had unprotected intercourse. Took Nordette. Got withdrawal bleeding. No pregnancy test done. Am I pregnant?

Hello, Following taking contraceptive pill, period may be delayed for 1-2 weeks usually. Here, you need to undergo one blood test for beta-hCG to exclude pregnancy. It is more reliable test than home pregnancy test. Other reasons are hormonal imbalance, mental stress, over wt, irregular diet habit, pelvic infection etc. You need to consult with gynecologist to get examined once. You may require progesterone pill to induce period in absence of pregnancy. Take healthy diet, keep bowel habit regular, avoid stress, drink more water, maintain genital hygiene. Practice safe sex in future. Good luck.